Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 29, NWS Raleigh, NC

August 14, 2009Cumberland County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 14, 2009, 9:25 AM EDT for Cumberland County, North Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2009, 9:25 AM EDT (13:25 UTC)
Expired
Aug 14, 2009, 12:15 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Cumberland County, NC

The radar

The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 9:40 AM EDTFLASH FLOOD1 Sse Fayetteville, NCRAY AVE IN DOWNTOWN FAYETTEVILLE HAS CLOSED DUE TO FLASH FLOODING
Aug 14, 10:30 AM EDTFLASH FLOODSsw Fayetteville, NCFLOODING AT THE INTERSECTION OF EAST RUSSELL STREET AND DICK STREET.
Aug 14, 10:45 AM EDTFLASH FLOODSsw Fayetteville, NCFLOODING ALONG MCARTHUR ROAD IN DOWNTOWN FAYETTEVILLE LEADING TO A CLOSURE. REPORTS OF UP TO TWO FEET OF WATER IS POOLING ON THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1216 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1216 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 141325
FFWRAH
NCC051-141615-
/O.NEW.KRAH.FF.W.0029.090814T1325Z-090814T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
925 AM EDT FRI AUG 14 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1215 PM EDT

* AT 921 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING HEAVY SHOWERS OVER CUMBERLAND COUNTY. RADAR ESTIMATES
  THAT AROUND ONE AND A HALF INCHES OF RAIN HAS FALLEN OVER THE CITY
  OF FAYETTEVILLE SINCE 830 AM. AN ADDITIONAL INCH OF RAIN IS LIKELY
  BEFORE 11 AM. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE POPE AIR FORCE BASE... 
  GODWIN... FORT BRAGG.. AND FAYETTEVILLE. CROSS CREEK AND ITS
  TRIBUTARIES IN THE CITY OF FAYETTEVILLE WILL SEE RAPID RISES...
  AND STREETS NEAR CROSS CREEK ARE LIKELY TO FLOOD THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

&&

LAT...LON 3496 7904 3503 7909 3515 7911 3519 7909
      3522 7891 3526 7883 3524 7862 3519 7864
      3514 7863 3507 7867 3500 7865 3494 7859
      3488 7893

$$

GIH
2 follow-up statements
000 
WGUS72 KRAH 141526
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 AM EDT FRI AUG 14 2009

NCC051-141615-
/O.CON.KRAH.FF.W.0029.000000T0000Z-090814T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-
1126 AM EDT FRI AUG 14 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
CUMBERLAND COUNTY...

AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN OVER CUMBERLAND COUNTY. RADAR INDICATES THAT TWO 
TO THREE INCHES OF RAIN HAS FALLEN OVER MUCH OF NORTHERN AND CENTRAL 
CUMBERLAND COUNTY... INCLUDING THE CITY OF FAYETTEVILLE... SINCE 830 
AM. THIS HAS PRODUCED ISOLATED FLASH FLOODING WITHIN FAYETTEVILLE. 
WHILE THE HEAVIEST RAIN HAS BEEN SLOWLY DECREASING SINCE 1100 AM... 
AN ADDITIONAL ONE HALF TO ONE INCH REMAINS POSSIBLE THROUGH 1215 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POPE AIR 
FORCE BASE...GODWIN... FAYETTEVILLE.. AND FORT BRAGG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

&&

LAT...LON 3496 7904 3503 7909 3515 7911 3519 7909
      3522 7891 3526 7883 3524 7862 3519 7864
      3514 7863 3507 7867 3500 7865 3494 7859
      3488 7893

$$

GIH
000 
WGUS72 KRAH 141615
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1215 PM EDT FRI AUG 14 2009

NCC051-141623-
/O.EXP.KRAH.FF.W.0029.000000T0000Z-090814T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-
1215 PM EDT FRI AUG 14 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM EDT FOR CUMBERLAND
COUNTY...

THE HEAVY RAIN HAS MOVED OUT OF CUMBERLAND COUNTY AND THE 
FAYETTEVILLE AREA. HOWEVER MANY LOCATIONS AROUND THE CITY MAY 
STILL HAVE A FEW INCHES OF STANDING WATER ON THE ROADS. MOTORISTS IN 
AND AROUND THE FAYETTEVILLE AREA... ESPECIALLY NEAR CREEKS AND 
STREAMS... SHOULD REMAIN ALERT FOR PONDING OF WATER ON ROADS THROUGH 
THE EARLY AFTERNOON HOURS. PATCHY SHOWERS WILL PERSIST OVER THE AREA 
THROUGH THE AFTERNOON.


LAT...LON 3496 7904 3503 7909 3515 7911 3519 7909
      3522 7891 3526 7883 3524 7862 3519 7864
      3514 7863 3507 7867 3500 7865 3494 7859
      3488 7893

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 8:20 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 14, 8:20 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
820 AM EDT FRI AUG 14 2009

.SYNOPSIS...
A STALLED TROUGH OF LOW PRESSURE OVER EASTERN NORTH CAROLINA WILL
CONTINUE TO BRING UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES TO
THE AREA TODAY. THE TROUGH WILL GRADUALLY WEAKEN THIS WEEKEND...
ALLOWING TEMPERATURES TO RETURN TO NORMAL.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 820 AM FRIDAY...

QUICK UPDATE SENT TO CANCEL THE DENSE FOG ADVISORY... AS
VISIBILITIES IN THE ADVISORY AREA HAVE RISEN TO GREATER THAN ONE
MILE. PATCHY FOG WITH VISIBILITIES LESS THAN A MILE ARE LIKELY TO
PERSIST FOR ANOTHER COUPLE OF HOURS BASED ON THE WEAK FLOW AND
ABUNDANT LOW LEVEL MOISTURE... SO HAVE LEFT IT IN THE FORECAST FOR
NOW. HAVE RAISED POPS AND MENTIONED HEAVY RAIN ACROSS THE SOUTHEAST
CWA WHERE RATES OF AN INCH PER HOUR HAVE BEEN NOTED WITH MEANDERING
HEAVY SHOWERS. -GIH

EARLIER THOUGHTS AS OF 520 AM FRIDAY...

SFC ANALYSIS THIS MORNING SHOWED A WEAK TROUGH OF LOW PRESSURE OVER
THE EASTERN CAROLINAS. WEAK HIGH PRESSURE WAS CENTERED OVER NEW
ENGLAND AND THE MID-ATLANTIC...WITH A SFC RIDGE AXIS EXTENDING SOUTH
INTO THE WESTERN CAROLINAS. ALOFT...LATEST WV IMAGERY AND RUC MODEL
DATA SHOW A STALLED UPPER LEVEL WAVE / SHEAR AXIS DIRECTLY OVER THE
CENTRAL CAROLINAS/VA.

A MOIST BOUNDARY LAYER COMBINED WITH CALM WINDS AND PARTIALLY CLEAR
SKIES HAS ALLOWED DENSE FOG TO DEVELOP IN PERSON/GRANVILLE/VANCE
AND WARREN COUNTIES THIS MORNING. QUICK UPDATE TO THE FORECAST TO
ISSUE A DENSE FOG ADVISORY FOR THOSE COUNTIES UNTIL 9 AM THIS
MORNING.

TODAY:
A PERSISTENCE FORECAST MAY WORK REASONABLY WELL TODAY...GIVEN A VERY
SIMILAR SETUP TO YESTERDAY. A PERSISTENCE FCST WOULD CONSIST OF
CHANCE POPS IN THE COASTAL PLAIN...AT LEAST A SLIGHT CHANCE
EXTENDING WEST TO THE HWY 1 CORRIDOR...WITH MOSTLY CLOUDY SKIES IN
THE EAST AND PARTLY CLOUDY SKIES IN THE WEST. THE STALLED UPPER WAVE
OVER THE AREA IS EXPECTED TO MEANDER VERY CLOSE TO ITS CURRENT
POSITION THIS AFT/EVE...AND THE BEST UPPER FORCING WOULD CONTINUE TO
BE OVER THE EASTERN 1/3 TO 1/4 OF THE STATE. THAT IS ALSO WHERE THE
BETTER LOW LEVEL FORCING WOULD BE LOCATED...IN VICINITY OF THE
STALLED SFC TROUGH IN EASTERN NC/SC. AS SUCH...WOULD EXPECT THE BEST
COVERAGE OF CONVECTION TODAY TO BE IN EASTERN NC ALONG/NEAR THE
COAST. HAVE DECIDED TO SHOW HIGH CHANCE POPS (50%) IN THE COASTAL
PLAIN...AND WILL KEEP A SLIGHT CHANCE ELSEWHERE (INCLUDING THE
WESTERN PIEDMONT). THE DECISION TO EXTEND THE SLIGHT CHANCE WEST
THROUGH THE ENTIRE FORECAST AREA IS AS FOLLOWS. ALTHOUGH THE
WESTERN PIEDMONT WILL BE CLOSER-TO (PERHAPS UNDERNEATH) THE
SUBSIDENT BACKSIDE OF THE UPPER LEVEL WAVE...THIS WILL ALLOW FOR
DRIER MID-LEVELS/MORE SUNSHINE...AND FCST SOUNDINGS SHOW ONLY A
WEAK MID-LEVEL INVERSION WITH THE POTENTIAL FOR 1000 J/KG OF
MLCAPE DURING PEAK HEATING AT GSO (ASSUMING DEWPOINTS IN THE MID
60S)...WHICH IS ABOUT TWICE THE INSTABILITY EXPECTED IN EASTERN
PORTIONS OF THE AREA DUE TO THE PERVASIVE CLOUD COVER. WHILE I DO
NOT EXPECT CONVECTION TO INITIATE IN THE WEST THIS AFT DUE TO WEAK
SFC RIDGING AND SOME SUBSIDENCE ALOFT ON THE BACKSIDE OF THE UPPER
WAVE...DUE TO THE EXPECTED MARGINAL INSTABILITY WITH MLCAPE VALUES
UP TO 1000 J/KG...CANNOT RULE OUT THE POSSIBILITY OF ISOLD
CONVECTION DEVELOPING IN THE NORTHEAST COASTAL PLAIN AND MAKING
ITS WAY WESTWARD INTO THE WESTERN PIEDMONT VIA 10-15 KT EASTERLY
FLOW IN THE LOWER LEVELS. THE LATEST 00Z SPC WRF SIMULATED
REFLECTIVITY PRODUCT BEARS OUT THAT SCENARIO...WITH ISOLD
CONVECTION MOVING WEST ACROSS THE TRIANGLE INTO THE WESTERN
PIEDMONT BETWEEN 18-00Z. DESPITE RELATIVELY WEAK INSTABILITY AND
LITTLE THUNDER OUTSIDE THE FAR EASTERN COASTAL PLAIN
YESTERDAY...BASED ON RECENT RADAR TRENDS...HAVE NOW DECIDED TO
INCLUDE A MENTION OF THUNDER EVERYWHERE IN TODAYS FCST...
ALTHOUGH THAT MAY BE A STRETCH IN THE WESTERN PIEDMONT. HIGHS
TODAY HIGHLY DEPENDENT ON CLOUD COVER...AND WILL FCST HIGHS
RANGING FROM 82F FAR EAST TO 87F FAR WEST.

TONIGHT:
DUE TO THE LINGERING UPPER LEVEL WAVE...WILL KEEP A SLIGHT CHANCE OF
SHOWERS IN THE EAST/NE COASTAL PLAIN...ALTHOUGH THAT MAY BE GENEROUS
GIVEN EXTREMELY POOR THERMODYNAMICS. EXPECT PARTLY TO MOSTLY CLOUDY
SKIES IN THE COASTAL PLAIN...WITH MOSTLY CLEAR SKIES IN THE WESTERN
PIEDMONT. LOWS SHOULD RANGE FROM THE MID 60S NW PIEDMONT TO UPPER
60S TO NEAR 70F IN THE EAST/SE. -VINCENT

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS OF 315 AM FRIDAY...

THE UPPER LEVEL WAVE IS PROGGED TO CONTINUE WEAKENING...LIFTING
NORTHEAST TOWARD THE DELMARVA DURING THE DAY SAT...ALTHOUGH A WEAK
SHEAR AXIS ALOFT AND A WEAK SFC TROUGH MAY PERSIST ACROSS PORTIONS
OF CENTRAL NC. FCST SOUNDINGS SHOW LESS SATURATION AND MORE SUNSHINE
SAT...HOWEVER...THERE MAY BE A WEAK SUBSIDENCE INVERSION THAT
DEVELOPS IN THE WAKE OF THE UPPER WAVE SHIFTING NORTHEAST. FCST
SOUNDINGS SHOW THE POTENTIAL FOR 500-1000 J/KG OF MLCAPE SAT DURING
PEAK HEATING ACROSS MUCH OF THE AREA. HAVE DECIDED TO ONLY MENTION A
SLIGHT CHANCE OF SHOWERS/STORMS IN THE EASTERN HALF OF THE AREA...
WITH A DRY FORECAST IN THE WESTERN PIEDMONT WHERE FCST SOUNDINGS
SHOW MORE PRONOUNCED WARMING/DRYING IN THE MID-LEVELS. HIGH TEMPS
SAT EXPECTED TO BE CLOSE TO NORMAL...IN THE UPPER 80S TO 90F. WITH
WEAK SHORTWAVE RIDGING PROGGED TO SLOWLY MOVE EASTWARD INTO AND JUST
EAST OF THE MOUNTAINS SAT NIGHT...SFC HIGH PRESSURE IS EXPECTED TO
STRENGTHEN OVER THE MID-ATLANTIC...WITH A RIDGE AXIS EXTENDING SOUTH
INTO CENTRAL NC. AS A RESULT...ANY OVERNIGHT CHANCE FOR CONVECTION
SHOULD BE CONFINED VERY NEAR THE CAROLINA COAST WHERE A WEAK SFC
TROUGH MAY PERSIST. LOWS SAT NIGHT NEAR NORMAL IN THE MID/UPPER 60S
TO LOWER 70S. -VINCENT

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 200 AM FRIDAY...

A WEAK 500 MILLIBAR TROUGH WILL SLOWLY CROSS FROM TENNESSEE EAST
INTO ATLANTIC WATERS DURING THE PERIOD. AT THE SURFACE BROAD HIGH
PRESSURE WILL COVER THE SOUTHEASTERN UNITED STATES THROUGH MOST OF
THE PERIOD. AT THIS TIME MODELS INDICATE LOW LEVEL TROUGHING TO BE
MOST INTENSE WEDNESDAY ROUGHLY ALONG HIGHWAY ONE. WILL PLACE THE
HIGHEST RAIN CHANCES FOR THE PERIOD (ONE IN THREE) ON WEDNESDAY WITH
ISOLATED OR SLIGHT RAIN CHANCES... MAINLY AFTERNOONS OTHERWISE.

GIVEN RELATIVELY STATIC 1000 TO 850 MILLIBAR DIURNAL RANGES FOR THE
PERIOD... TEMPERATURES WILL NOT VARY MUCH FROM CLIMATOLOGY.
AFTERNOON HIGHS 86 TO 92 WITH MORNING LOWS 67 TO 72.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 820 AM FRIDAY...

THIS MORNING:
MVFR VSBYS IN FOG WILL BE POSSIBLE AT ALL TAF SITES THROUGH 14Z
THIS MORNING. CANNOT RULE OUT AN ISOLD HEAVY SHOWER AFFECTING THE
FAY TAF SITE THIS MORNING EITHER.

THIS AFT/EVE:
A WEAKENING UPPER WAVE/SHEAR AXIS OVER THE CAROLINAS/VA WILL KEEP
BROKEN VFR CEILINGS PRIMARILY OVER THE EASTERN HALF OF THE AREA THIS
AFT/EVE...WITH MORE SUNSHINE AND LESS CLOUD COVER IN THE WESTERN
PIEDMONT. BEST CHANCE FOR SUB-VFR CONDS IN THIS PERIOD WILL BE IN
ASSOC/W ISOLD/SCT SHOWERS/STORMS AT THE EASTERN TAF SITES
(FAY/RWI). GIVEN LOW CONFIDENCE ON EXACT LOCATION/COVERAGE OF ANY
CONVECTION THIS AFTERNOON...HAVE OMITTED ANY MENTION OF SUCH
ACTIVITY IN THE 06Z TAFS.

TONIGHT:
A SATURATED OR NEAR SATURATED BOUNDARY LAYER IS PROGGED AGAIN
TONIGHT...WITH THE BEST CHANCE FOR SCT/BKN MID-LEVEL CLOUD COVER
AGAIN IN THE EAST...SIMILAR TO THIS MORNING. MOS GUIDANCE IS SHOWING
A BETTER POTENTIAL FOR IFR/LIFR CEILINGS/VISBYS IN THE 06-12Z TIME
FRAME SAT MORNING. THIS LOOKS REASONABLE...GIVEN THAT A WEAK WAVE OF
LOW PRESSURE IS PROGGED ALONG THE OBX OR JUST OFF THE NC/VA COAST
TONIGHT...WITH LIGHT NORTHEAST FLOW IN THE LOWER LEVELS. THE BEST
POTENTIAL FOR IFR/LIFR CONDS WILL BE AFTER 06Z...SO WILL ONLY
MENTION 6SM BR SCT005 BEGINNING AT MIDNIGHT (04Z)...HOWEVER...LATER
TAF ISSUANCES WILL LIKELY HAVE TO FURTHER DROP VISBYS/CEILINGS.

LOOKING AHEAD THROUGH THE WEEKEND INTO EARLY NEXT WEEK...THE PRIMARY
AVIATION CONCERN IS EXPECTED TO BE IN ASSOC/W FOG DURING THE
PRE-DAWN HOURS (06-13Z). ISOLD CONVECTION CANNOT BE RULED OUT IN THE
AFT/EVE HOURS...WITH THE RELATIVE BETTER CHANCE AT FAY/RWI. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...HARTFIELD/VINCENT
SHORT TERM...VINCENT
LONG TERM...99
AVIATION...HARTFIELD/VINCENT
Hazardous weather outlook, Aug 14, 8:28 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
828 AM EDT FRI AUG 14 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-151230-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
828 AM EDT FRI AUG 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GIH

In the hours before

Special weather statement, Aug 14, 8:48 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
848 AM EDT FRI AUG 14 2009

NCZ075>077-085-086-088-089-141430-
MOORE-LEE-HARNETT-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SOUTHERN PINES...SANFORD...LILLINGTON...
LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
848 AM EDT FRI AUG 14 2009

...HEAVY RAIN TO AFFECT THE SANDHILLS AND SOUTHERN COASTAL PLAIN
THROUGH 1030 AM...

AT 845 AM EDT... DOPPLER RADAR INDICATED SCATTERED SLOW MOVING
SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS
PORTIONS OF THE SANDHILLS AND SOUTHERN COASTAL PLAIN. THESE
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO AFFECTED
THESE AREA THROUGH AT LEAST 1030 AM. RAINFALL AMOUNTS OF UP TO 2
INCH PER HOUR ARE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS.

SOME LOCATIONS TO BE AFFECT BY THE HEAVY RAIN INCLUDE...
FAYETTEVILLE... IVANHOE... LAURINBURG... PINEVIEW... AND SOUTHERN
PINES.

LOCATIONS THAT ARE CURRENTLY EXPERIENCING THE HEAVIEST RAINFALL
ARE ACROSS PORTIONS OF CUMBERLAND COUNTY AND SOUTHERN SAMPSON
COUNTY... WHERE UP TO 2 INCH OF RAIN IN ONE HOUR ARE POSSIBLE.

MOTORIST ARE URGED TO DRIVE WITH EXTRA CAUTION THIS MORNING WHEN
ENCOUNTERING THESE HEAVY SHOWERS AND THUDNERSTORMS AND BE
PREPARED TO TAKE ACTION IF A FLASH FLOOD WARNING IS ISSUED.
REMEMBER... TURN AROUND... DONT DROWN.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:48 PM EDTAreal Flood AdvisoryRAHHalifax92 min
Aug 14, 5:12 AM EDTDense Fog AdvisoryRAHGranville, Person, Vance, Warren3 hr
Aug 14, 5:50 AM EDTAreal Flood AdvisoryRAHLee, Moore58 min
Aug 14, 6:11 AM EDTAreal Flood AdvisoryRAHHarnett109 min
Aug 14, 9:09 AM EDTAreal Flood AdvisoryRAHCumberland23 min
Aug 14, 11:10 AM EDTAreal Flood AdvisoryRAHJohnston, Sampson, Wayne3 hr
Aug 14, 2:59 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash3 hr
Aug 14, 5:32 PM EDTAreal Flood AdvisoryRAHDurham, Orange74 min

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.